Hail, Cochise
- When
- June 25, 1:16 PM MST to 1:21 PM MST
- Where
- Cochise County, 1.18 mi W of Douglas Arpt
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.350, -109.520
High pressure was near the Four Corners area along with northeasterly steering flow around 20 kts. Thunderstorm winds uprooted trees in Benson and Tucson.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TWC wrote it up.
High pressure was near the Four Corners area along with northeasterly steering flow around 20 kts. Thunderstorm winds uprooted trees in Benson and Tucson.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jun 25, 8:47 AM MST, 4 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 847 AM MST THU JUN 25 2015 .SYNOPSIS...DEEPER MOISTURE WILL BRING A BETTER CHANCE OF THUNDERSTORMS MAKING IT INTO MORE VALLEY LOCATIONS LATER THIS AFTERNOON AND EARLY EVENING. WE WILL KEEP ENOUGH MOISTURE AROUND FOR A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY. SOME STORMS WILL GENERATE STRONG WINDS WITH AREAS OF BLOWING DUST POSSIBLE. A STRONGER EASTERLY FLOW WITH DEEPER MOISTURE WILL BRING BETTER THUNDERSTORM COVERAGE AND A MUCH BETTER CHANCE OF SUSTAINING STORMS IN VALLEY LOCATIONS OVER THE WEEKEND INTO EARLY NEXT WEEK. THE POTENTIAL OF HEAVIER RAIN IN VALLEY LOCATIONS WILL INCREASE AS WELL. && .DISCUSSION...SKIES ARE MOSTLY CLEAR OVER THE EASTERN 2/3RDS OF THE FORECAST AREA THIS MORNING WITH CONSIDERABLE RESIDUAL CLOUDINESS OVER CENTRAL AND WESTERN PIMA COUNTY. MOISTURE LEVELS HAVE INCREASED OVER THE LAST 24 HOURS PER THE LATEST 12Z KTWC SOUNDING/REGIONAL GPS DATA WITH PWAT VALUES AVERAGING ABOUT 1.3 INCHES ACROSS MUCH OF THE FORECAST AREA. THE 12Z KTWC SOUNDING IS ALSO DEPICTING FAVORABLE EAST TO NORTHEASTERLY STEERING FLOW AND A FAIRLY UNSTABLE ATMOSPHERE WHICH SHOULD RESULT IN SBCAPE VALUES AROUND 1000 J/KG AS THE DAY PROGRESSES. THE LATEST HRRR AND 12Z UOFA WRF SEEM TO HAVE A GOOD HANDLE ON CONVECTIVE EVOLUTION TODAY...INITIALLY DEVELOPING SHOWERS AND THUNDERSTORMS NEAR THE INTERNATIONAL BORDER OF SANTA CRUZ AND COCHISE COUNTY...PERHAPS AIDED BY A WEAK DISTURBANCE OVER SONORA. THERE WILL LIKELY BE ADDITIONAL DEVELOPMENT OF THE WHITE AND THE GILA MOUNTAINS OF NEW MEXICO THAT PUSH TO THE WEST AS WELL DURING THE AFTERNOON INTO THE EVENING. THERE IS CERTAINLY A POTENTIAL FOR STRONG GUSTY WINDS AND BLOWING DUST DUE TO OUTFLOW FROM THESE THUNDERSTORMS BUT CONFIDENCE IS LOW FOR A WIDESPREAD SIGNIFICANT EVENT TO ISSUE ANY KIND OF ADVANCE BLOWING DUST ADVISORY FOR OUR HIGHER RISK DUST CORRIDORS IN PINAL/CENTRAL PIMA COUNTIES. REGARDLESS...FOLKS SHOULD BE PREPARED FOR THE POTENTIAL FOR DUST LATER THIS AFTERNOON INTO EARLY EVENING. WITH THE INCREASED MOISTURE TODAY...THERE IS A POTENTIAL FOR SOME LOCAL HEAVY RAINERS ESPECIALLY NEAR THE INTERNATIONAL BORDER...BUT WITH QUICKER STORM MOTIONS THAT WILL KEEP RAIN AMOUNTS IN CHECK. CURRENT FORECAST IN GOOD SHAPE...NO UPDATES THIS MORNING. && .AVIATION...VALID THRU 26/18Z. OVC CLOUD DECK ABV 10K FT AGL WEST OF KTUS WILL BE CLEARING THRU 25/17Z. EXPECT ISOLATED -TSRA/-SHRA EAST OF KTUS DEVELOPING BY 25/19Z BECOMING MORE NUMEROUS AND MOVING WNW THRU 26/03Z. SOME TSRA COULD HAVE GUSTS OF 40-50 KTS. OTHERWISE...EXPECT SE WINDS BECOMING NW DURING THE AFTERNOON AND SE AGAIN OVERNIGHT WITH SPEEDS GENERALLY LESS THAN 12 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ADEQUATE MOISTURE WILL RESULT IN DAILY THUNDERSTORM ACTIVITY IN SE AZ. FRIDAY MAY BE THE LEAST ACTIVE DAY BUT THIS WEEKEND SHOULD SEE SUBSTANTIAL STORM COVERAGE. INITIAL THUNDERSTORM HAZARDS WILL BE STRONG GUSTY OUTFLOWS AND DRY LIGHTNING UNTIL MOISTURE BECOMES MORE ENTRENCHED. WIND GUSTS OF 35-45 MPH WILL BE FAIRLY COMMON WITH THE POTENTIAL FOR THE STRONGEST AFTERNOON AND EARLY EVENING STORMS TO PRODUCE WINDS IN EXCESS OF 50 MPH. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON PUBLIC...GL AVIATION/FIRE WEATHER...KD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
111 PM MST THU JUN 25 2015
AZZ508-252045-
EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-
111 PM MST THU JUN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COCHISE COUNTY
UNTIL 145 PM MST...
AT 110 PM MST...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM OVER DOUGLAS...MOVING WEST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DOUGLAS...PIRTLEVILLE AND BISBEE-DOUGLAS AIRPORT.
LAT...LON 3149 10966 3149 10941 3134 10940 3133 10940
3133 10969
TIME...MOT...LOC 2010Z 077DEG 8KT 3137 10952
GLThe Tucson radar (KEMX), 121 km away, was scanning. The volume nearest the first event began at 20:17 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm winds uprooted trees in Lions Park and Apache Park in Benson and ripped a roof off a patio from one residence on Dragoon Street.
Thunderstorm winds uprooted a tree and caused minor damage to a mobile home on Tucson's east side. A wind gust to 60 mph was measured at the Tucson International Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2015Every state in 2015This day in weather historyWarnings in Arizona, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588802, 590192, 588801.